Discussions By Condition: I cannot get a diagnosis.

Band-like swelling under the foreskin

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: Anonymous
  • June 6, 2008
  • 01:45 AM


I'm uncircumcised.

I have seen one oral herpes sore under my foreskin in my entire life (54 now)... first time was about 18 months ago. Recently I see one erupting again in the same location. Not genital herpes, but oral. This has been confirmed.

I have a swollen vein, something like a thrombosis, near the head of my penis, on the top side. This has been present for at least 15 years. No pain associated with it. It's about 3/8 inch in length.

I've been taking Avalox for the past few days to treat a sinus infection. Have taken it once before, with no side effects. I am on no other medications.

I have had the same sex partner for 3-1/2 years. She has none of these symptoms.


Today I see a swelling under my foreskin, in a circular pattern that wraps all the way around my penis. Like a new wrinkle, only much thicker. It's not in the skin itself, but part of the underlying tissue. My skin slides back and forth over it. The thrombosis is swollen more than usual, but still not sensitive.

I've been feeling the oncoming eruption of this new herpes outbreak for a couple of days, with very sensitive skin and tingling. Now those symptoms are subsiding, while two very small sores have broken the skin, oozing clear liquids.

The head of my penis is red near the foreskin, but not at the tip.

The swelling "band" appears to be kind of lumpy, like it could just be lymph glands or something. I have no other swollen lymph glands on my body, however. But it is notably circular, like I slipped a collar on my penis.

Does anyone have a clue? It doesn't fit any of the causes or symptoms I can find for penis swelling.

Reply Flag this Discussion

1 Replies:

  • Visited my doctor this afternoon. The conclusion we came to is that this is an allergic reaction to the Avelox. Back about 18 months ago, I was prescribed Avelox (first time) for a sinus infection. About 10 days later, I visited my doctor with the first ever genital herpes eruption of my life. I never connected the two at that time, nor did the doctor. He described the swelling I am experiencing as similar to hives, which is something else Avelox is known cause. I just reacted in a very odd place.Looking at my chart today, it is clear that the medicine and my symptoms are related.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?